Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My boyfriend had Aids, Im very worried.
Apr 1, 2011

Im 16, my boyfriend was diagnosed with Aids when he was 15 last year, about 8 or 9 months ago. He was 16 in February. When he was diagnosed last year they said his count was just below 200, hes been takeing medication since then. About a month ago he went to hospital because he wasnt feeling well, they thought he had an ulcor in his stomache caused by the medication. So they told him not to take the medication untill he goes back to the Aids clinic, which was in a weeks time, so he didnt take it for a week, and at the appointment they told him his count had improved and the medication wasnt causeing an ulcor. So hes been takeing the medication for the past 3 weeks. He had another appointment on Monday. (The 28th of March) And at this appointment they said his count had gone way down, they want him to go back in a weeks time. Today (The 30th of March) he got a high temprature and he went to hospital, the hospital have told him not to take the medication untill he is back at the Aids clinic this Monday, because they think he is haveing an alergic reaction to the medication. My question is, will my boyfriend be able to get on the correct medication and will his count be able to improve.? He always eats and drinks healthily, he doesnt drink alcohol, he doesnt smoke and he never uses any kind of drugs. John (My boyfriend) has said when hes at the Aids clinic hes seen people who have looked very ill. And hes really scared he is going to end up like that. So basically my questions are, Will his count be able to improve.? Could my boyfriend expect to live a long and healthy life once hes takeing medication he isnt allergic to.? Or will he really end up like the people he has seen in the Aids clinic.? Im very scared about all this. Please, if you have the time to answer my question, it would really help in setting my head straight and knowing if he is going to be ok or not. I was feeling ok about all this, because i had read life expectency with Aids was near to being normal, provideing the person looks after themselves and eats healthily, and as my boyfriend does that i was feeling quite happy about life knowing that John would be ok. But since his count has gone down and finding out hes alergic to something in his medication, and also with John being worried hes going to end up being ill and dieing. Im just really scared and im just looking for someone who knows what there talking about to set my head straight about it all. Im very sorry for this being such a long Question, i just felt i needed to get it all out so you could understand my situation better. I understand you must get a lot of questions, but if you have time to answer then thank you so much. I hope you have a really good.

-Adam

Response from Dr. Henry

Your boyfriend has gotten off to a rough/unlucky start. He needs to work carefully with the HIV clinic staff to try and find an HIV regimen that he can tolerate--starting and stopping meds is a frustrating and sometimes risky situation depending on the specifics of the drugs. In the US there are a wide choice of HIV meds from which a strong regimen can be created allowing for adjustment due to side effects and other problems. In our clinic at least even when we get off to a rough start in most cases things settle down and even become "routine" meaning that a regimen is found that is well tolerated by the patients and gets the job down as far as controlling the virus goes (that usually translates into a good long term prognosis). Skin rashes are a frustrating and serious problem that bedevil us when starting meds (often multiple meds so exact cause can be tough to pin down). KH



Previous
side effects
Next
very small blisters(size of a pimple) on foot and skin around eye redness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement